Alert archive / Maine / Wind Advisories in 2008

Wind Advisory 1, NWS Gray, ME

January 9, 200811 counties in Maine; 8 counties in New Hampshire

NWS Gray, ME issued this wind advisory at Jan 9, 2008, 3:22 AM EST for 11 counties in Maine; 8 counties in New Hampshire. It took effect at Jan 9, 2008, 10:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2008, 3:22 AM EST (08:22 UTC)
In effect from
Jan 9, 2008, 10:00 AM EST
Expired
Jan 9, 2008, 9:00 PM EST
In force
11 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Oxford County, ME, Sagadahoc County, ME, Somerset County, ME, Waldo County, ME, York County, ME, Belknap County, NH, Carroll County, NH, Coos County, NH, Grafton County, NH, Merrimack County, NH, Rockingham County, NH, Strafford County, NH, Sullivan County, NH

The radar

The Portland,ME radar (KGYX), 31 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 8.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KGYX 090822
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
322 AM EST WED JAN 9 2008

...STRONG WINDS EXPECTED THIS AFTERNOON AND THIS EVENING...

.A STRONG COLD FRONT WILL CROSS NEW HAMPSHIRE AND WESTERN MAINE
THIS AFTERNOON AND THIS EVENING. SOUTHWEST WINDS WILL INCREASE
DURING THE AFTERNOON AS THE FRONT APPROACHES...THEN BECOME STRONG
FROM THE WEST AS THE FRONT PASSES. WIND GUSTS WILL APPROACH 50 MPH
WITH THE FRONTAL PASSAGE...AND CONTINUE TO GUST INTO THE EVENING
HOURS. 

THE STRONG WIND GUSTS WILL DEVELOP DURING THE EARLY TO MID
AFTERNOON HOURS ACROSS NEW HAMPSHIRE...THEN SPREAD INTO WESTERN
MAINE DURING THE MID TO LATE AFTERNOON. ALL AREAS WILL SEE GUSTY
WEST WINDS DURING THE EVENING...AFTER WHICH THE WINDS ARE EXPECTED
TO SLOWLY DIMINISH LATER TONIGHT.

WINDS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS AND POWER LINES...
WHICH COULD IN TURN CAUSE SCATTERED POWER OUTAGES. IN ADDITION...STRONG
WINDS CAN ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGHER PROFILE
VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THE STRONG WINDS
EXPECTED THIS AFTERNOON AND THIS EVENING. 

MEZ007>009-012>014-018>028-NHZ001>010-013-014-092100-
/O.NEW.KGYX.WI.Y.0001.080109T1800Z-080110T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...BIDDEFORD...SACO...OLD ORCHARD BEACH...
PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...TOPSHAM...
WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...CAMDEN...
THOMASTON...BELFAST...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH...ROCHESTER...
DOVER...DURHAM...DERRY...LONDONDERRY...EXETER...PORTSMOUTH...
HAMPTON
322 AM EST WED JAN 9 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM EST THIS
EVENING. 

LOOK FOR SOUTHWEST WINDS TO INCREASE THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. AS THE FRONT PASSES...WEST TO SOUTHWEST WINDS
WILL GUST TO 50 MPH AT TIMES...ESPECIALLY NEAR THE COAST AND
ACROSS THE HIGHER TERRAIN.

STRONG WIND GUSTS CAN BE EXPECTED THROUGH THE EVENING HOURS. AFTER
THIS...WINDS WILL SLOWLY DIMINISH. 

STRONG AND GUSTY WINDS WILL EASILY BLOW ABOUT LIGHTER ITEMS SUCH
AS TRASH CANS AND LAWN FURNITURE. THESE STRONG WINDS CAN ALSO DOWN
SMALL TREE LIMBS AND BRANCHES. 

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$

HAYES
3 follow-up statements
000 
WWUS71 KGYX 091218
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
718 AM EST WED JAN 9 2008

...STRONG WINDS EXPECTED THIS AFTERNOON AND THIS EVENING...

.A STRONG COLD FRONT WILL CROSS NEW HAMPSHIRE AND WESTERN MAINE
THIS AFTERNOON AND THIS EVENING. SOUTHWEST WINDS WILL INCREASE
DURING THE AFTERNOON AS THE FRONT APPROACHES...THEN BECOME STRONG
FROM THE WEST AS THE FRONT PASSES. WIND GUSTS WILL APPROACH
50 MPH WITH THE FRONTAL PASSAGE...AND CONTINUE TO GUST INTO THE
EVENING HOURS.

THE STRONG WIND GUSTS WILL DEVELOP DURING THE LATE MORNING HOURS
ACROSS NEW HAMPSHIRE...THEN SPREAD INTO WESTERN MAINE DURING THE
AFTERNOON. ALL AREAS WILL SEE GUSTY WEST WINDS DURING THE EVENING...
AFTER WHICH THE WINDS ARE EXPECTED TO SLOWLY DIMINISH LATER
TONIGHT.

WINDS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS AND POWER
LINES... WHICH COULD IN TURN CAUSE SCATTERED POWER OUTAGES. IN
ADDITION...STRONG WINDS CAN ALSO MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGHER PROFILE VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THE STRONG WINDS
EXPECTED THIS AFTERNOON AND THIS EVENING.

MEZ018-023-NHZ001>010-013-014-092030-
/O.EXT.KGYX.WI.Y.0001.080109T1500Z-080110T0200Z/
INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA...
TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM...
DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON
718 AM EST WED JAN 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LOOK FOR SOUTHWEST WINDS TO INCREASE LATE THIS MORNING AND THIS 
AFTERNOON AHEAD OF A STRONG COLD FRONT. AS THE FRONT PASSES...WEST
TO SOUTHWEST WINDS WILL GUST TO 50 MPH AT TIMES...ESPECIALLY NEAR
THE COAST AND ACROSS THE HIGHER TERRAIN.

STRONG WIND GUSTS CAN BE EXPECTED THROUGH THE EVENING HOURS.
AFTER THIS...WINDS WILL SLOWLY DIMINISH.

STRONG AND GUSTY WINDS WILL EASILY BLOW ABOUT LIGHTER ITEMS SUCH
AS TRASH CANS AND LAWN FURNITURE. THESE STRONG WINDS CAN ALSO
DOWN SMALL TREE LIMBS AND BRANCHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ007>009-012>014-019>022-024>028-092030-
/O.CON.KGYX.WI.Y.0001.080109T1800Z-080110T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...
CAMDEN...THOMASTON...BELFAST
718 AM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM EST THIS EVENING. 

LOOK FOR SOUTHWEST WINDS TO INCREASE THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. AS THE FRONT PASSES...WEST TO SOUTHWEST WINDS
WILL GUST TO 50 MPH AT TIMES...ESPECIALLY NEAR THE COAST AND
ACROSS THE HIGHER TERRAIN.

STRONG WIND GUSTS CAN BE EXPECTED THROUGH THE EVENING HOURS.
AFTER THIS...WINDS WILL SLOWLY DIMINISH.

STRONG AND GUSTY WINDS WILL EASILY BLOW ABOUT LIGHTER ITEMS SUCH
AS TRASH CANS AND LAWN FURNITURE. THESE STRONG WINDS CAN ALSO
DOWN SMALL TREE LIMBS AND BRANCHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

HAYES
000 
WWUS71 KGYX 091727
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1227 PM EST WED JAN 9 2008

...STRONG WINDS EXPECTED THIS AFTERNOON AND THIS EVENING...

.A STRONG COLD FRONT MOVING ACROSS NEW HAMPSHIRE AND WESTERN MAINE THIS
AFTERNOON WILL CONTINUE TO GENERATE STRONG WINDS. SOUTHWEST WINDS WILL
INCREASE DURING THE AFTERNOON AS THE FRONT MOVES THROUGH...THEN
BECOME STRONG FROM THE WEST AS THE FRONT PASSES. WIND GUSTS WILL
APPROACH 50 MPH WITH THE FRONTAL PASSAGE...AND CONTINUE TO GUST
INTO THE EVENING HOURS.

ALL AREAS WILL SEE GUSTY WEST WINDS DURING THE AFTERNOON AND
EVENING...AFTER WHICH THE WINDS ARE EXPECTED TO SLOWLY DIMINISH.

WINDS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS AND POWER
LINES... WHICH COULD IN TURN CAUSE SCATTERED POWER OUTAGES. IN
ADDITION...STRONG WINDS CAN ALSO MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGHER PROFILE VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THE STRONG WINDS
EXPECTED THIS AFTERNOON AND THIS EVENING.

MEZ018-023-NHZ001>010-013-014-100130-
/O.CON.KGYX.WI.Y.0001.000000T0000Z-080110T0200Z/
INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA...
TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM...
DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON
1227 PM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LOOK FOR SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. AS THE FRONT PASSES... WEST TO SOUTHWEST WINDS
WILL GUST TO 50 MPH AT TIMES...ESPECIALLY NEAR THE COAST AND
ACROSS THE HIGHER TERRAIN.

STRONG WIND GUSTS CAN BE EXPECTED THROUGH THE EVENING HOURS.
AFTER THIS...WINDS WILL SLOWLY DIMINISH.

STRONG AND GUSTY WINDS WILL EASILY BLOW ABOUT LIGHTER ITEMS SUCH
AS TRASH CANS. THESE STRONG WINDS CAN ALSO DOWN SMALL TREE LIMBS
AND BRANCHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ007>009-012>014-019>022-024>028-100130-
/O.CON.KGYX.WI.Y.0001.080109T1800Z-080110T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...
CAMDEN...THOMASTON...BELFAST
1227 PM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LOOK FOR SOUTHWEST WINDS TO CONTINUE THIS AFTERNOON AHEAD OF A
STRONG COLD FRONT. AS THE FRONT PASSES...WEST TO SOUTHWEST WINDS
WILL GUST TO 50 MPH AT TIMES...ESPECIALLY NEAR THE COAST AND
ACROSS THE HIGHER TERRAIN.

STRONG WIND GUSTS CAN BE EXPECTED THROUGH THE EVENING HOURS.
AFTER THIS...WINDS WILL SLOWLY DIMINISH.

STRONG AND GUSTY WINDS WILL EASILY BLOW ABOUT LIGHTER ITEMS SUCH
AS TRASH CANS. THESE STRONG WINDS CAN ALSO DOWN SMALL TREE LIMBS
AND BRANCHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

POHL
000 
WWUS71 KGYX 092011
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
311 PM EST WED JAN 9 2008

...STRONG WINDS EXPECTED THIS AFTERNOON AND THIS EVENING...

.A STRONG COLD FRONT MOVING ACROSS NEW HAMPSHIRE AND WESTERN
MAINE THIS AFTERNOON WILL CONTINUE TO GENERATE STRONG WINDS THIS
EVENING. WINDS HAVE CHANGED DIRECTION TO THE WEST AND ARE EXPECTED
TO INCREASE LATE THIS AFTERNOON AND EVENING. WIND GUSTS WILL
APPROACH 45 MPH INTO THE EVENING HOURS.

ALL AREAS WILL SEE GUSTY WEST WINDS DURING EVENING...AFTER WHICH
THE WINDS ARE EXPECTED TO SLOWLY DIMINISH.

WINDS THIS STRONG MAY RESULT IN DOWNED TREE LIMBS AND POWER
LINES... WHICH COULD IN TURN CAUSE SCATTERED POWER OUTAGES. IN
ADDITION...STRONG WINDS CAN ALSO MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGHER PROFILE VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO
WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THE STRONG WINDS
EXPECTED THIS AFTERNOON AND THIS EVENING.

MEZ018-023-NHZ001>010-013-014-100200-
/O.CON.KGYX.WI.Y.0001.000000T0000Z-080110T0200Z/
INTERIOR YORK-COASTAL YORK-NORTHERN COOS-SOUTHERN COOS-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH...
LITTLETON...NORTH CONWAY...CONWAY...LEBANON...HANOVER...
PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...CONCORD...LACONIA...
TILTON-NORTHFIELD...MEREDITH...ROCHESTER...DOVER...DURHAM...
DERRY...LONDONDERRY...EXETER...PORTSMOUTH...HAMPTON
311 PM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LOOK FOR WEST WINDS TO GUST TO 45 MPH AT TIMES...ESPECIALLY NEAR
THE COAST AND ACROSS THE HIGHER TERRAIN.

STRONG WIND GUSTS CAN BE EXPECTED THROUGH THE EVENING HOURS.
AFTER THIS...WINDS WILL SLOWLY DIMINISH.

STRONG AND GUSTY WINDS WILL EASILY BLOW ABOUT LIGHTER ITEMS SUCH
AS TRASH CANS. THESE STRONG WINDS CAN ALSO DOWN SMALL TREE LIMBS
AND BRANCHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ007>009-012>014-019>022-024>028-100200-
/O.CON.KGYX.WI.Y.0001.000000T0000Z-080110T0200Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM...RUMFORD...NORWAY...SOUTH PARIS...MEXICO...
FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH...
TOPSHAM...WALDOBORO...BOOTHBAY HARBOR...WISCASSET...ROCKLAND...
CAMDEN...THOMASTON...BELFAST
311 PM EST WED JAN 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

LOOK FOR WEST WINDS TO GUST TO 45 MPH AT TIMES...ESPECIALLY NEAR
THE COAST AND ACROSS THE HIGHER TERRAIN.

STRONG WIND GUSTS CAN BE EXPECTED THROUGH THE EVENING HOURS.
AFTER THIS...WINDS WILL SLOWLY DIMINISH.

STRONG AND GUSTY WINDS WILL EASILY BLOW ABOUT LIGHTER ITEMS SUCH
AS TRASH CANS. THESE STRONG WINDS CAN ALSO DOWN SMALL TREE LIMBS
AND BRANCHES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

POHL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Jan 8, 7:53 PM EST, 7 hours 29 minutes earlier.

Area forecast discussion, Jan 8, 7:53 PM EST, 7 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
753 PM EST TUE JAN 8 2008

.SYNOPSIS...
LOW PRESSURE OVER THE SOUTHERN GREAT LAKES WILL INTENSIFY AS IT
MOVES NORTHEAST INTO WESTERN QUEBEC OVERNIGHT. THE LOW WILL
CONTINUE NORTHWARD ON WEDNESDAY AND A TRAILING COLD FRONT WILL
QUICKLY CROSS THE REGION IN THE AFTERNOON. A STRONG WESTERLY FLOW
WILL PERSIST BEHIND THE FRONT WEDNESDAY NIGHT...DIMINISHING ON
THURSDAY AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE
NORTHEAST. LOW PRESSURE WILL APPROACH THE AREA FROM THE WEST
THURSDAY NIGHT AND WILL PASS NORTHWEST OF THE REGION ON FRIDAY AS
A TRAILING COLD FRONT SWINGS THROUGH THE REGION. A TROUGH OF LOW
PRESSURE WILL LINGER OVER THE AREA ON FRIDAY NIGHT AND SATURDAY.
WEAK HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE REMAINDER
OF THE WEEKEND. ANOTHER AREA OF LOW PRESSURE WILL SLOWLY PUSH EAST
FROM THE GREAT LAKES MONDAY AND TUESDAY.

&&

.NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/...
A WARM AND HUMID AIRMASS IS IN PLACE OVER NORTHERN NEW ENGLAND
THIS AFTERNOON. MOST LOCATIONS STILL IN THE UPPER 50S TO LOWER 60S
AT 3PM. DEWPOINTS ACROSS THE AREA MAINLY IN THE 40S. EXPECT ENOUGH
RADIATIONAL COOLING TONIGHT TO GENERATE SOME PRETTY WIDESPREAD
FOG. EXPECT FOG TO DEVELOP THIS EVENING FAIRLY QUICKLY AND REMAIN
IN PLACE THROUGH MORNING. OVERNIGHT LOW TEMPERATURES SHOULD BE
PRETTY MODERATE...WITH MOST LOCATIONS REMAINING IN THE 30S.

&&

745 UPDATE...FOG STARTING TO FORM PER CURRENT FORECAST. NO CHANGES
TO CURRENT FORECAST ANTICIPATED.

.SHORT TERM /7 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
EARLY MORNING FOG WILL BE RATHER SLOW TO BURN OFF. STRONG
SOUTHWEST FLOW ALOFT WILL GET GOING DURING THE LATE MORNING AND
AFTERNOON HOURS. 925MB WINDS INCREASE TO AROUND 50KTS BY 18Z. BOTH
THE NAM AND GFS MODEL SOUNDINGS INDICATE A PRETTY STRONG INVERSION
IN PLACE THROUGH 18Z. DO NOT EXPECT IDEAL MOMENTUM TRANSFER UNTIL
AFTER THE COLD FRONT MOVES THROUGH. AS FRONT MOVES THROUGH EXPECT
WINDS TO GUST PRETTY HARD FOR A FEW HOURS...MAYBE AS HIGH AS 45
MPH OR SO. WILL HOLD OFF ON HIGHLIGHTS FOR WIND FOR NOW AND LET
THE MIDNIGHT SHIFT TAKE A CLOSER LOOK. WILL BUMP UP TEMPERATURES A
BIT FROM WHAT MOS HAS DUE TO THE POOR PERFORMANCE OF MOS TODAY.
EXPECT RAIN SHOWERS TO BE TIMED PRIMARILY AROUND THE TIME OF COLD
FRONTAL PASSAGE. ALTHOUGH THERE MAY BE A FEW ISOLATED CLAPS OF
THUNDER...HAVE LEFT THUNDERSTORMS OUT OF THE FORECAST FOR NOW.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SKIES CLEAR ACROSS MOST OF THE REGION WEDNESDAY NIGHT BUT CLOUDS
AND SNOW SHOWERS WILL PERSIST THROUGH THE NIGHT IN THE MOUNTAINS
OF MAINE AND NEW HAMPSHIRE. STRONG WESTERLY GRADIENT WILL KEEP
WINDS AND TEMPERATURES UP THROUGH THE NIGHT.

WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION FOR THURSDAY
BRINGING MOSTLY SUNNY SKIES AND TEMPERATURES STILL ABOVE NORMAL.
EXPECT MOUNTAIN CLOUDS AND FLURRIES TO QUICKLY DIMINISH DURING THE
MORNING HOURS.

LOW PRESSURE APPROACHES THE REGION FROM THE GREAT LAKES THURSDAY
NIGHT. BROAD AREA OF OVER-RUNNING PRECIPITATION AHEAD OF THIS
SYSTEM WILL OVERSPREAD MUCH OF THE AREA BY FRIDAY MORNING. LOOKING
AT MIXED PRECIPITATION GOING OVER TO RAIN EARLY ON FRIDAY IN THE
SOUTH WITH SNOW CHANGING TO MIXED PRECIPITATION AND POSSIBLY ALL
RAIN IN THE AFTERNOON IN THE NORTH. AT THIS POINT STILL LOOKING
LIKE A WINTER WEATHER ADVISORY SITUATION WITH ACCUMULATIONS IN THE
NORTH IN THE 3 TO 5 INCH RANGE BEFORE THE CHANGE.

PRIMARY LOW TRACKS UP THE ST LAWRENCE VALLEY FRIDAY NIGHT AS
WEAKER SECONDARY DEVELOPS OVER EASTERN MAINE. TRAILING COLD FRONT
CROSSES THE REGION FRIDAY NIGHT CHANGING PRECIP BACK TO SNOW
SHOWERS IN THE MOUNTAINS.

WEAK UPSLOPE AND LOW LEVEL MOISTURE LINGER IN THE MOUNTAINS
THROUGH SATURDAY BUT ANY ACCUMULATIONS SHOULD BE LIGHT. ELSEWHERE
PARTLY TO MOSTLY SUNNY SKIES SHOULD PREVAIL WITH TEMPERATURES MORE
IN LINE FOR JANUARY.

WEAK HIGH PRESSURE BUILDS INTO THE AREA SATURDAY NIGHT THROUGH THE
REMAINDER OF THE WEEKEND.

MODEL CONTINUITY DROPS OFF FOR THE REMAINDER OF THE FORECAST WITH
MODELS SUGGESTING THE CHANCE FOR MORE SNOW BUT CONFIDENCE OF WHEN
AND WHERE QUITE LOW. PRECIPITATION TYPE NOT LIKELY TO BE A PROBLEM
AS ALL MODELS SHOWING ABUNDANT COLD AIR AVAILABLE. BIG QUESTION IS
TRACK AND DEVELOPMENT OF LOW PRESSURE MOVING OUT OF THE GREAT
LAKES. HAVE GONE WITH LOW CHANCE POPS AT THIS POINT FOR TUESDAY.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...EXPECT WIDESPREAD FOG TO DEVELOP THIS EVENING. FOG
WILL CERTAINLY BE THICK ENOUGH TO PRODUCE VLIFR/LIFR CONDITIONS AT
ALL TAF SITES. FOG WILL BE SLOW TO LIFT DURING THE MORNING ON
WEDNESDAY. BY LATE MORNING WEDNESDAY...EXPECT WINDS ALOFT TO
INCREASE OUT OF THE SOUTHWEST. ALTHOUGH THERE WILL BE SOME
REFLECTION OF THIS AT THE SURFACE...SOME PRETTY STRONG WIND SHEAR
WILL DEVELOP. WINDS AT THE SURFACE AND ALOFT SHOULD BE OUT OF THE
SAME GENERAL DIRECTION...SO IT SHOULD BE SPEED SHEAR RATHER THAN
DIRECTIONAL SHEAR.

LONG TERM....MVFR CEILING AND VSBY IN THE MOUNTAINS WEDNESDAY
NIGHT WITH VFR ELSEWHERE. VFR ON THURSDAY...DROPPING TO IFR/MVFR
CONDITIONS THURSDAY NIGHT AND FRIDAY. VFR ON SATURDAY AND SUNDAY WITH
SOME MVFR CEILINGS IN THE MOUNTAINS.

&&

.MARINE...
SHORT TERM...EXPECT SEAS TO COME ABOVE SMALL CRAFT ADVISORY
TONIGHT AHEAD OF APPROACHING SYSTEM. WINDS WILL BEGIN TO GUST TO
NEAR GALE FORCE DURING THE LATE MORNING HOURS AND CONTINUE THROUGH
THE AFTERNOON. EXPECT DENSE FOG OVER THE WATERS TONIGHT AND
TOMORROW MORNING.

LONG TERM...CONTINUING GALES THROUGH WEDNESDAY NIGHT....DROPPING
BELOW SCA LEVELS BY THURSDAY AFTERNOON. SCA LEVEL WINDS AGAIN
POSSIBLE AHEAD OF LOW PRESSURE ON FRIDAY. NO PROBLEMS NOTED FOR
THE WEEKEND.

.HYDROLOGY...
TEMPERATURES TODAY WENT A LONG WAY TOWARD RIPENING THE CURRENT
SNOWPACK. TOMORROWS TEMPERATURES AND WINDS WILL CONTINUE THE
TREND. ALTHOUGH FLOODING CONCERNS ARE NOT EXPECTED WITH THE
RAINFALL TOMORROW...FRIDAY COULD BE QUITE DIFFERENT. FRIDAYS STORM
IS EXPECTED TO PRODUCE OVER AN INCH OF RAINFALL. THIS COULD COUPLE
WITH A DECAYING SNOWPACK TO PRODUCE SOME FLOODING ISSUES. WILL
CONTINUE TO MONITOR OVER THE NEXT FEW DAYS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR ANZ150>154.
     GALE WARNING FROM 11 AM WEDNESDAY TO 7 AM EST THURSDAY FOR
     ANZ150>154.

&&
Hazardous weather outlook, Jan 8, 3:31 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
331 PM EST TUE JAN 8 2008

MEZ007>009-NHZ001>003-092045-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN GRAFTON-
331 PM EST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST TO SOUTHWEST WINDS MAY GUST TO 45 MPH WITH THE PASSAGE OF A
STRONG COLD FRONT WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

A FEW INCHES OF SNOW IS POSSIBLE FRIDAY BEFORE MIXING WITH AND
POSSIBLY CHANGING TO RAIN. WITH SNOW MELTING SO QUICKLY THIS
WEEK...FLOODING MAY BE A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.

MEZ012>014-018>028-NHZ004>010-013-014-092045-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
331 PM EST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST TO SOUTHWEST WINDS MAY GUST TO 45 MPH WITH THE PASSAGE OF A
STRONG COLD FRONT WEDNESDAY AFTERNOON AND WEDNESDAY EVENING.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION ON FRIDAY. WITH
SNOW MELTING SO QUICKLY THIS WEEK...THE ADDITIONAL RAINFALL WITH
THIS SYSTEM MAY BE ENOUGH TO PRODUCE SOME FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY.

ANZ150>154-092045-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
331 PM EST TUE JAN 8 2008

...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 7 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

Nearby

Wind Advisories in Maine, 2008Wind Advisories in New Hampshire, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.